MAUDE Adverse Event Report: BIO-DETEK INCORPORATED PRO PADZ; DEFIB/PACING ELECTRODE

BIO-DETEK INCORPORATED PRO PADZ; DEFIB/PACING ELECTRODE
Model Number 8900-2106-01
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll medical corporation has not received the product for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that after a cardioversion on a 63-year-old male patient, after removing the electrode pads, burns were found on the patient's skin.Patient sustained burn marks.This is all the information provided at this time.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device and correcting information submitted on the initial medwatch report.Please reference sections d1 updated, d4 model # updated, d4 catalog # removed, d4 primary udi # updated, d4 expiration date updated.The pro padz were returned to zoll medical pawtucket for evaluation.The pro padz were visually inspected and compared to the assembly drawing with no visual discrepancies noted with the electrode's assembly.Both anterior and posterior electrodes had an excessive amount of hair covering the foam frame.The pads were scrapped after testing.It is important to note that during defibrillation therapy, patients can experience burns and redness due to a high measured patient impedance.The pro-padz liquid gel radiolucent ifu (aw-r1345-64) states: remove excess chest hair.Clip if necessary to maximize gel to skin contact.Excessive hair can inhibit good coupling (contact), which can lead to the possibility of arcing and skin burns.Analysis of reports of this type has not identified an increase in trend.

Brand Name
PRO PADZ
Common Device Name
DEFIB/PACING ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
Manufacturer Contact
tina lombari
525 narragansett park drive
pawtucket, RI 02861
4017291400
MDR Report Key19212684
Report Number1218058-2024-00040
Device Sequence Number15480140
Product Code MKJ
UDI-Device Identifier00847946016401
UDI-Public(01)00847946016401(17)241118(10)4623
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date11/18/2024
Device Model Number8900-2106-01
Device Catalogue Number8900-4006
Device Lot Number4623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale